Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 3, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 7, 2019, 2:45 PM PST for Modoc County, Siskiyou County, California; Jackson County, Klamath County, Lake County, Oregon. It took effect at Jan 8, 2019, 10:00 AM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 2:45 PM PST (22:45 UTC)
- In effect from
- Jan 8, 2019, 10:00 AM PST
- Expired
- Jan 9, 2019, 10:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 93 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS76 KMFR 072245 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 245 PM PST Mon Jan 7 2019 CAZ081-081200- /O.UPG.KMFR.HW.A.0002.190108T1800Z-190109T1800Z/ /O.NEW.KMFR.WI.Y.0003.190108T1800Z-190110T0600Z/ /O.NEW.KMFR.HW.W.0002.190108T1800Z-190110T0600Z/ Central Siskiyou County- Including the city of Weed 245 PM PST Mon Jan 7 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO 10 PM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 PM PST WEDNESDAY... The National Weather Service in Medford has issued a High Wind Warning...which is in effect from 10 AM Tuesday to 10 PM PST Wednesday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 10 AM Tuesday to 10 PM PST Wednesday. The High Wind Watch is no longer in effect. * Winds...South 35 to 45 mph with gusts to 60 mph in the warning area. South 25 to 35 with gusts to 45 in the advisory area. * Timing...Late Tuesday morning through Wednesday evening. * Locations in the warning area include...Interstate 5 including areas near Weed north to near Grenada. * Locations in the advisory area include...Interstate 5 including Grenada and Montague. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-081200- /O.NEW.KMFR.WI.Y.0003.190108T2100Z-190110T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 245 PM PST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 10 PM PST WEDNESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 1 PM Tuesday to 10 PM PST Wednesday. * Winds...South 30 to 40 mph with gusts to 50 mph. * Timing...Tuesday afternoon through Wednesday evening. * Locations include...The higher terrain in Modoc, Lake and Klamath County. This includes Highway 399 over the Warners and highway 395 north of Valley Falls. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-081200- /O.NEW.KMFR.WI.Y.0003.190108T2000Z-190110T0000Z/ Jackson County- Including the cities of Medford and Ashland 245 PM PST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 PM PST WEDNESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from noon Tuesday to 4 PM PST Wednesday. * Winds...South to southeast 25 to 35 mph with gusts to 45 mph. The strongest winds will be in the south end of the Rogue Valley. * Timing...Noon Tuesday until Wednesday afternoon. * Locations include...Medford, Talent, Ashland and Interstate 5 south of Phoenix. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
956 WWUS76 KMFR 081100 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 300 AM PST Tue Jan 8 2019 CAZ081-082300- /O.CON.KMFR.HW.W.0002.190108T1800Z-190110T0600Z/ /O.CON.KMFR.WI.Y.0003.190108T1800Z-190110T0600Z/ Central Siskiyou County- Including the city of Weed 300 AM PST Tue Jan 8 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST WEDNESDAY... * Winds...South 35 to 45 mph with gusts to 60 mph in the warning area. South 25 to 35 with gusts to 45 in the advisory area. * Timing...Late Tuesday morning through Wednesday evening. * Locations in the warning area include...Interstate 5 including areas near Weed north to near Grenada. * Locations in the advisory area include...Interstate 5 including Grenada and Montague. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-082300- /O.CON.KMFR.WI.Y.0003.190108T2100Z-190110T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 300 AM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST WEDNESDAY... * Winds...South 30 to 40 mph with gusts to 50 mph. * Timing...Tuesday afternoon through Wednesday evening. * Locations include...The higher terrain in Modoc, Lake and Klamath County. This includes Highway 399 over the Warners and highway 395 north of Valley Falls. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-082300- /O.CON.KMFR.WI.Y.0003.190108T2000Z-190110T0000Z/ Jackson County- Including the cities of Medford and Ashland 300 AM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST WEDNESDAY... * Winds...South to southeast 25 to 35 mph with gusts to 45 mph. The strongest winds will be in the south end of the Rogue Valley. * Timing...Noon Tuesday until Wednesday afternoon. * Locations include...Medford, Talent, Ashland and Interstate 5 from Medford south. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
570 WWUS76 KMFR 082249 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 249 PM PST Tue Jan 8 2019 CAZ081-091600- /O.CON.KMFR.HW.W.0002.000000T0000Z-190110T0600Z/ /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Central Siskiyou County- Including the city of Weed 249 PM PST Tue Jan 8 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... * Winds...South 35 to 45 mph with gusts to 60 mph in the warning area. South 25 to 35 with gusts to 45 in the advisory area. * Timing...Late Tuesday morning through Wednesday evening. * Locations in the warning area include...Interstate 5 including areas near Weed north to near Grenada. * Locations in the advisory area include...Interstate 5 including Grenada and Montague. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-091600- /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 249 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... * Winds...South 30 to 40 mph with gusts to 50 mph. * Timing...Tuesday afternoon through Wednesday evening. * Locations include...The higher terrain in Modoc, Lake and Klamath County. This includes Highway 399 over the Warners and highway 395 north of Valley Falls. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-091600- /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0000Z/ Jackson County- Including the cities of Medford and Ashland 249 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * Winds...South to southeast 25 to 35 mph with gusts to 45 mph. The strongest winds will be in the south end of the Rogue Valley. * Timing...Noon Tuesday until Wednesday afternoon. * Locations include...Medford, Talent, Ashland and Interstate 5 from Medford south. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BTL
590 WWUS76 KMFR 090733 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1133 PM PST Tue Jan 8 2019 ORZ028-091200- /O.EXB.KMFR.HW.W.0002.000000T0000Z-190109T1200Z/ Siskiyou Mountains and Southern Oregon Cascades- 1133 PM PST Tue Jan 8 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY... The National Weather Service in Medford has issued a High Wind Warning...which is in effect until 4 AM PST Wednesday. * Winds...South 35 to 50 mph with gusts to 80 mph. * Timing...Until 4 AM Tuesday. * Locations in the warning area include...Mount Ashland. * Impacts...Driving could be hazardous, especially for high profile vehicles. Trees and powerlines may be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. && $$ CAZ081-091945- /O.CON.KMFR.HW.W.0002.000000T0000Z-190110T0600Z/ /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Central Siskiyou County- Including the city of Weed 1133 PM PST Tue Jan 8 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... * Winds...South 35 to 45 mph with gusts to 60 mph in the warning area. South 25 to 35 with gusts to 45 in the advisory area. * Timing...Through Wednesday evening. * Locations in the warning area include...Interstate 5 including areas near Weed north to near Grenada. * Locations in the advisory area include...Interstate 5 including Grenada and Montague. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-091945- /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 1133 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... * Winds...South 30 to 40 mph with gusts to 50 mph. * Timing...Through Wednesday evening. * Locations include...The higher terrain in Modoc, Lake and Klamath County. This includes Highway 399 over the Warners and highway 395 north of Valley Falls. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-091945- /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0000Z/ Jackson County- Including the cities of Medford and Ashland 1133 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... * Winds...South to southeast 25 to 35 mph with gusts to 45 mph. The strongest winds will be in the south end of the Rogue Valley. * Timing...Into Wednesday afternoon. * Locations include...Medford, Talent, Ashland and Interstate 5 from Medford south. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
249 WWUS76 KMFR 091150 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 350 AM PST Wed Jan 9 2019 ORZ028-091300- /O.EXP.KMFR.HW.W.0002.000000T0000Z-190109T1200Z/ Siskiyou Mountains and Southern Oregon Cascades- 350 AM PST Wed Jan 9 2019 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Winds have diminished, but will still be gusty through today. $$ CAZ081-100000- /O.CON.KMFR.HW.W.0002.000000T0000Z-190110T0600Z/ /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Central Siskiyou County- Including the city of Weed 350 AM PST Wed Jan 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Winds...South 35 to 45 mph with gusts to 60 mph in the warning area. South 25 to 35 with gusts to 45 in the advisory area. * Timing...Through Wednesday evening. * Locations in the warning area include...Interstate 5 including areas near Weed north to near Grenada. * Locations in the advisory area include...Interstate 5 including Grenada and Montague. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Travel will be impacted, especially for high profile vehicles. A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-100000- /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 350 AM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Winds...South 30 to 40 mph with gusts to 50 mph. * Timing...Through Wednesday evening. * Locations include...The higher terrain in Modoc, Lake and Klamath County. This includes Highway 399 over the Warners and highway 395 north of Valley Falls. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ026-100000- /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0000Z/ Jackson County- Including the cities of Medford and Ashland 350 AM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...South to southeast 25 to 35 mph with gusts to 45 mph. The strongest winds will be in the south end of the Rogue Valley. * Timing...Into Wednesday afternoon. * Locations include...Medford, Talent, Ashland and Interstate 5 from Medford south. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
711 WWUS76 KMFR 092216 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 216 PM PST Wed Jan 9 2019 CAZ081-100600- /O.CAN.KMFR.HW.W.0002.000000T0000Z-190110T0600Z/ /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Central Siskiyou County- 216 PM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Medford has cancelled the High Wind Warning. * Winds...South 20 to 30 with gusts to 45 mph * Timing...Through Wednesday evening. * Locations include...Interstate 5 and the cities of Weed, Grenada and Montague. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ ORZ026-092330- /O.CAN.KMFR.WI.Y.0003.000000T0000Z-190110T0000Z/ Jackson County- 216 PM PST Wed Jan 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. Although winds have become breezy this afternoon, winds remain below advisory thresholds and expected to remain that way into the evening. In addition, winds aloft will start to shift more westerly and fail to align with the valley topography. $$ CAZ085-ORZ030-031-100600- /O.CON.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 216 PM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Winds...South 30 to 40 mph with gusts to 50 mph. * Timing...Through Wednesday evening. * Locations include...The higher terrain in Modoc, Lake and Klamath County. This includes Highway 399 over the Warners and highway 395 north of Valley Falls. * Impacts...Driving could become hazardous, especially for high profile vehicles. Trees and powerlines could be damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
125 WWUS76 KMFR 100553 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 953 PM PST Wed Jan 9 2019 CAZ081-100700- /O.EXP.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Central Siskiyou County- Including the city of Weed 953 PM PST Wed Jan 9 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Although some gusty winds may continue into tonight, the strong winds have weakened and no longer pose an immediate threat. Therefore, the Wind Advisory will be allowed to expire. $$ CAZ085-ORZ030-031-100700- /O.EXP.KMFR.WI.Y.0003.000000T0000Z-190110T0600Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 953 PM PST Wed Jan 9 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Although some gusty winds may continue into tonight, the strong winds have weakened and no longer pose an immediate threat. Therefore, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 7, 10:18 AM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 7, 10:18 AM PST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1018 AM PST Mon Jan 7 2019
Updated AVIATION Section
.DISCUSSION...We'll catch a break in the action today with dry
weather into this afternoon. Some clearing did develop early this
morning, but that was quickly replaced with low clouds and patchy
fog for many westside locations. A warm front will lift north
towards the area this afternoon and light precipitation could
develop in southwest Oregon and northern California late this
afternoon. The main concern ahead will be the potential for
moderate to strong winds as a large strong upper low sets up west
of the forecast area. A preliminary look at some of the wind
fields suggest strong winds are possible in the Shasta valley and
moderate to strong winds in portions of the Rogue Valley late
Tuesday afternoon and night. The coast could also get moderate to
strong winds, but this is not totally clear. This will be looked
at in more detail today. A few changed were made to the forecast
for today, mainly to keep the best chance of precipitation in
northern California and southwest Oregon this afternoon.
-Petrucelli
&&
.AVIATION...For the 07/18Z TAFs...IFR/LIFR at Medford and
Roseburg and other valleys in northern California and west of the
Cascades will last for another couple of hours, then should become
VFR this afternoon. VFR will prevail elsewhere. Higher level clouds
will lower this afternoon as a warm front lifts northward. This will
produce some light rain/snow at all TAF sites this evening. Expect
widespread MVFR with terrain becoming obscured. Klamath Falls may
briefly lower to IFR with snow this evening. After the warm front
moves through late tonight into Tuesday, deep low pressure offshore
will edge eastward and low-level wind shear could become a hazard to
aviation, especially west of the Cascades. Upper level winds will
increase and expect some gusts, possibly exceeding 30 kt, to mix
down at Medford by Tuesday afternoon. -Spilde
&&
.MARINE...Updated 830 AM PST Monday, 7 January 2019...Steep seas
will continue today, mainly beyond 10 nm from shore. An approaching
deep upper level trough and surface low pressure center will slowly
approach the area late today into Tuesday, but will stall out just
to the west. As a result, an extended period of south gales and very
steep, wind driven seas is likely beginning this evening and
continuing through Wednesday. Also on Wednesday, long period
southwest swell will build into the region, combining with
the ongoing wind driven seas to produce heavy surf and treacherous
bar crossings throughout the day. The system will finally weaken and
exit the region late Wednesday.
Conditions will improve late in the week, but will remain unsettled
through the weekend as several more frontal system make their way
into and through the region. -BPN/Spilde
&&
.PREV DISCUSSION... /Issued 419 AM PST Mon Jan 7 2019/
DISCUSSION...Showers have tapered off with just some very
isolated activity at this time. behind the showers fog and low
stratus have developed with temperatures a little above freezing
in the valley floors. I slightly higher elevations like Ashland
and on the edges of the valley floors cold drainage flow from the
hill covered slopes is bringing temperatures below freezing. With
the cloud cover there is not a strong surface inversion and the
currently rising sounding is showing a weak elevated conversion
and so am not thinking that the fog and stratus will linger for
the entire day. The warm front from the next system spinning off a
very deep closed upper low well offshore moves through today
brings a sheild of rain over the region later today into the
evening.
The RDD-MFR gradient increases Tuesday, and with the 700
mb flow increasing winds will increase once again in the Shasta
valley, the ridges and the east side again. BL winds in the
coastal waters are indicating 50 kt, but winds are slightly
offshore and no funneling of winds along the coast is expected,
but should still be strong on the coast, but not extreme. Bands
of showers move through the area with snow levels rising in the
increasing southerly flow into Tuesday night when the axis of a
110 kt southerly jet moves over the region, with the core directly
over the forecast area. With this strong southerly flow the Mt.
Shasta area will once again be the focus for heavy precipitation,
only snow levels will be over 6000 ft, and with the fairly decent
snow amounts in that area, there may be some localized small
stream and urban flooding once the snow pack absorbs as much as
it can and the run off combines with melting snow in that area as
we head into mid week.
All in all the lower level snow below 5000 feet should be melted
by Thursday, and snow pack above 5000 to 6000 feet should have a
healthy contribution by the time we reach Thursday with one front
after another cycling through. Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory from 4 PM Tuesday to 10 PM PST Wednesday for
ORZ021-022.
Hazardous Seas Warning from 10 PM this evening to 4 PM PST
Wednesday for ORZ021.
CA...High Wind Watch from Tuesday morning through Wednesday morning
for CAZ081.
Pacific Coastal Waters...Hazardous Seas Warning from 10 PM this
evening to 4 PM PST Wednesday for PZZ350-356.
Gale Warning from 10 PM this evening to 4 PM PST Wednesday for
PZZ350-356-370-376.
Small Craft Advisory until 10 PM PST this evening for
PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:41 PM PST | Flood Watch | MFR | Siskiyou | 23 hr |
| Jan 7, 2:45 PM PST | High Wind Warning | MFR | Siskiyou | 48 hr |
| Jan 7, 2:12 AM PST | Gale Warning | MFR | 62 hr | |
| Jan 7, 2:12 AM PST | Small Craft Advisory | MFR | 20 hr | |
| Jan 7, 2:12 AM PST | Hazardous Seas Warning | MFR | 6 days | |
| Jan 7, 4:52 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 65 hr |
Nearby
Wind Advisories in Oregon, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.